The Weekly Retro Movie Rundown!

Jingle all the way! Another festive retro movie rundown has just landed on our roof and is here to spread some cheer!

With our postage sacks bulging like a hamster’s cheeks, we’re busy whizzing around from shelf to shelf like the Elves we are grabbing and wrapping all the toys and games ready for the big day. With a skip and a song as we go, we’ll send everyone’s presents merrily on their way ready to be tucked under bright and bold trees as they glisten in the night.

SATURDAY 9th December

.
Miracle on 34th Street
(1947) Film4 11:00am-1:00pm (2 hours)
When a popular New York department store Santa Claus is placed in an asylum for claiming to be the genuine article, a crusading city lawyer takes on the case, determined to prove the man’s sanity. Christmas drama, starring Edmund Gwenn, Maureen O’Hara, Natalie Wood, John Payne, Gene Lockhart, Porter Hall and William Frawley.

Flight of the Navigator (1986) Film4 1:00pm-2:45pm (1 hour 45 minutes)
A boy mysteriously disappears in 1978, and is found eight years later, having not aged a day. He escapes being experimented on by government scientists by taking off in a crashed alien spaceship. With the help of the robot pilot, he tries to find out what has happened to him and if he can get back home. Sci-fi adventure, starring Joey Cramer and Veronica Cartwright, with the voice of Paul Reubens.

Wild Wild West (1999) Dave 3:00pm-5:00pm (2 hours)
A government agent teams up with a gadget-mad master of disguise to investigate the disappearance of several scientists. Their search leads them to an evil genius who is plotting to kill the US president with some bizarre inventions of his own. Sci-fi Western comedy, starring Will Smith, Kevin Kline, Kenneth Branagh, Salma Hayek and Ted Levine.

Live and Let Die (1973) ITV4 6:35pm-9:00pm
James Bond’s investigation into the murder of three British agents leads him to a connection between the dictator of a Caribbean island and a notorious Harlem drug kingpin – along with a plot to flood America with limitless supplies of free heroin. Spy adventure, with Roger Moore in his first appearance as 007, alongside Yaphet Kotto and Jane Seymour.

Octopussy (1983) ITV4 9:00pm-11:40pm
James Bond investigates the mysterious death of a British agent in East Berlin, a mission that leads him to a glamorous, international jewel thief. He discovers one of her criminal cohorts, an Indian gangster, is in league with a crazed Soviet general who plans to heat up the Cold War by detonating a nuclear bomb in an American Air Force Base. Spy adventure, with Roger Moore, Maud Adams, Steven Berkoff and Louis Jourdan.

James Bond Merchandise

Renegades (1989) ITV4 11:40pm-1:50am
An undercover cop infiltrating a criminal gang is involved in a diamond heist that ends in murder. As he pursues the criminals and tries to expose corruption in his own department, he makes an unlikely ally of a Native American on a quest to recover a sacred tribal artefact stolen by the crooks. Action adventure, with Kiefer Sutherland and Lou Diamond Phillips.

Shaun of the Dead (2004) ITV 11:05pm-12:50am (1 hour 45 minutes)
An unambitious 29-year-old man recently dumped and trapped in the job from hell decides to get his life back on track. Unfortunately, he has to put his plans on hold when zombies rise from their graves and stalk the streets of London to feast on the living. Comedy horror, starring Simon Pegg, Nick Frost, Kate Ashfield, Dylan Moran, Lucy Davis, Bill Nighy and Penelope Wilton.

SUNDAY 10th December

.
Junior
(1994) ITV 12:00pm-2:05pm (2 hours 5 minutes)
A fertility expert pioneers a treatment enabling men to become pregnant and carry babies to full term. When the authorities cancel funding for the research, he decides to test it on himself, but gives little thought to how difficult it will be to keep it a secret. The situation is further complicated when he starts to fall for the woman whose child he is carrying. Comedy, with Arnold Schwarzenegger, Danny DeVito, Emma Thompson and Frank Langella.

Toy Story (1995) BBC1 3:35pm-4:50pm (1 hour 15 minutes)
A jealous string-pulled cowboy doll’s status as his owner’s favourite plaything is threatened by the arrival of a charismatic hi-tech astronaut figure, who refuses to believe he is simply a toy. However, the rivals are forced to work together when they are left stranded in the outside world. Pixar animated adventure, featuring the voices of Tom Hanks, Tim Allen, Don Rickles and Jim Varney.

Toy Story Merchandise

The Man with the Golden Gun (1974) ITV4 5:25pm-8:00pm
James Bond’s investigation into the death of a world-renowned scientist working on solar technology draws him into a battle of wits with a stealthy assassin, who dispatches his victims with a golden bullet and has the British secret agent next in his sights. Spy adventure, starring Roger Moore, Christopher Lee, Britt Ekland and Maud Adams.

Godzilla (1998) Sony Movie Channel 6:10pm-9:00pm
A giant mutant lizard spawned from an atomic test rampages through the streets of New York, defying the combined might of the US Army and Navy as it searches for a quiet place to hatch its eggs. A bookish radiation expert and a shady French secret agent join forces to defeat the creature. Hollywood remake of the Japanese monster adventure, starring Matthew Broderick, Jean Reno, Maria Pitillo and Hank Azaria.

A View to a Kill (1985) ITV4 8:00pm-10:40pm
James Bond clashes with a megalomaniac international businessman plotting a global takeover of the computer industry by engineering a devastating earthquake in California’s Silicon Valley – and killing millions in the process. Spy adventure, starring Roger Moore in his final appearance as 007 alongside Christopher Walken, Grace Jones, Tanya Roberts and Patrick Macnee.

In the Line of Fire (1993) Sony Movie Channel 9:00pm-11:45pm
An ageing secret service agent, tormented by his failure to save the life of John F Kennedy in 1963, is drawn into a battle of wits with a sinister CIA-trained assassin out to kill the current president. As the day of reckoning draws closer, the agent’s nerves are tested to the limit – and nothing seems to be going his way. Wolfgang Petersen’s thriller, starring Clint Eastwood, John Malkovich, Rene Russo and Dylan McDermott.

Whatever you’re up to this weekend, spare some time to kick back, put your feet up and tuck into a box of chocolates and a good film. You won’t regret it.

The Weekly Retro Movie Rundown!

Mop my brow and fan my face! Another bumper retro movie weekend is here and it’s a scorcher!

With the sun beaming down on us, we can almost feel the energy drain from us as we sit back, relax and let the sun beam it’s fiery rays all around us. Sipping on a cool glass of our favourite tipple, we watch the beads of water chaise each other down the side of the glass as we take some time to enjoy a well earned long break and some peace and quiet. Mooching indoors for a change of scene, we’ll turn on the box to enjoy the weekends top rated retro movie wonders as chosen by us. Enjoy!

Have a happy retro weekend!

SATURDAY 27th May

.
Casper (1995) Film4 1:00pm-3:05pm (2 hours 5 minutes)
A paranormal expert moves into a haunted house where his daughter befriends the amiable ghost of a young boy – but things start to go awry when three smelly spooks and two dastardly crooks try to chase the new residents away. Family comedy, starring Christina Ricci, Bill Pullman, Eric Idle, Cathy Moriarty and featuring the voice of Malachi Pearson.

Patch Adams (1998) Sony Movie Channel 1:25pm-3:50pm (2 hours 25 minutes)
A talented student doctor turns the medical community upside down with his offbeat views about the healing power of laughter. His methods provoke outrage and intense debate among his professors – but his extrovert nature brightens the lives of all kinds of patients. Comedy drama, starring Robin Williams, Monica Potter, Daniel London, Bob Gunton and Philip Seymour Hoffman.

Camelot (1967) BBC2 1:30pm-4:20pm (2 hours 50 minutes)
King Arthur is happily married to Queen Guenevere, but the arrival of handsome knight Sir Lancelot leads to infidelity and betrayal. For a time, the king refuses to believe his wife is having an affair, but the lovers are betrayed by Arthur’s son, the conniving Mordred. Oscar-winning musical based on the Arthurian legend, starring Richard Harris, Vanessa Redgrave, Franco Nero, David Hemmings and Lionel Jeffries.

Spies Like Us (1985) 5STAR 1:35pm-3:45pm
Two incompetent US State Department officials are unwittingly used as decoys on a deadly mission to thwart Soviet activity in Pakistan. Unfortunately, their involvement in such a delicate operation brings the world to the brink of nuclear war. Comedy, starring Chevy Chase, Dan Aykroyd, Steve Forrest, Bruce Davison and Donna Dixon.

Mission: Impossible (1996) ITV 2:30pm-4:35pm (2 hours 5 minutes)
Secret agents suspect there is a traitor in their organisation when their latest assignment ends in disaster. The sole survivor is accused of being the mole, forcing him to go on the run to clear his name. However, in the process, he discovers a former Russian spy is selling information about the world’s leading undercover operatives. Action thriller based on the 1960s TV series, starring Tom Cruise, Jon Voight and Ving Rhames.

Napoleon Dynamite (2004) Film4 3:05pm-4:55pm (1 hour 50 minutes)
A socially inept high-school student and his lonely unemployed brother find their eccentric home life thrown into upheaval when their meddling uncle comes to stay. The teenage oddball tries to make the best of his changing circumstances, while putting all his skills to the task of helping his new best friend win the class presidency. Comedy, starring Jon Heder, Efren Ramirez and Haylie Duff.

Godzilla (1998) Sony Movie Channel 6:10pm-9:00pm (2 hours 50 minutes)
A giant mutant lizard spawned from an atomic test rampages through the streets of New York, defying the combined might of the US Army and Navy as it searches for a quiet place to hatch its eggs. A bookish radiation expert and a shady French secret agent join forces to defeat the creature. Hollywood remake of the Japanese monster adventure, starring Matthew Broderick, Jean Reno, Maria Pitillo and Hank Azaria.

The Day After Tomorrow (2004) Film4 9:00pm-11:25pm (2 hours 25 minutes)
A climatologist warns global warming will soon result in destructive freak weather, or even another ice age. He thinks the world still has time to prepare for the worst, but the crisis happens almost immediately – and as storms, earthquakes and hurricanes strike in terrifying fashion, he races across America to rescue his son from a frozen New York. Disaster thriller, with Jake Gyllenhaal and Dennis Quaid.

Jaws (1975) ITV 9:50pm-12:25am
A New England seaside town’s tourist season is turned into a nightmare by a giant killer shark. The local police chief’s efforts to protect the public are thwarted by the greedy mayor, forcing him to join forces with a grizzled fisherman and a marine biologist to hunt and kill the monster predator. Steven Spielberg’s thriller, starring Roy Scheider, Richard Dreyfuss and Robert Shaw.

Jaws TShirts

Die Hard 2 (1990) Channel 4 11:10pm-1:25am (2 hours 15 minutes)
Tough cop John McClane arrives at an airport to pick up his wife, but finds himself plunged into a bloody life-or-death struggle. He must battle terrorists who have seized control of the terminal as part of a campaign to secure the release of a convicted drug baron. Action thriller sequel, starring Bruce Willis, Bonnie Bedelia, William Sadler, Franco Nero and William Atherton.

SUNDAY 28th May

.
The Punisher (1989) Channel 5 3:10am-4:40am (1 hour 30 minutes)
A former policeman takes the law into his own hands to avenge the murder of his family. However, he ends up fighting to save the children of the gangster he has sworn to bring down when they are kidnapped by a rival syndicate. Vigilante thriller, starring Dolph Lundgren, Louis Gossett Jr and Jeroen Krabbe.

Thunderbirds Are Go! (1966) Film4 1:00pm-2:55pm (1 hour 55 minutes)
International Rescue is called in to save the first manned space mission to Mars from sinister hijacker The Hood, and ensure a second attempt goes to plan. Puppet adventure based on Gerry Anderson’s TV series, featuring the voices of Shane Rimmer, Ray Barrett, Alexander Davion, Peter Dyneley, Sylvia Anderson and Cliff Richard, voicing a puppet version of himself.

Richie Rich (1994) ITV2 1:05pm-2:55pm
The world’s wealthiest youngster has everything he could possibly want except friends. When his parents go missing, he must try to keep their fortune out of the clutches of a scheming executive, with the help of some less well-off children. Family comedy, starring Macaulay Culkin, John Larroquette, Jonathan Hyde, Edward Herrmann, Christine Ebersole and Mike McShane.

The Dark Crystal (1982) Film4 2:55pm-4:40pm (1 hour 45 minutes)
A survivor of a near-extinct race is given a dangerous quest as his world approaches an astronomical event that will decide its future. He must find a way to restore a broken piece to a magical crystal, which has become a source of dark power for the cruel creatures who wiped out his people. Jim Henson’s puppet fantasy, with the voices of Stephen Garlick and Billie Whitelaw.

The Spy Who Loved Me (1977) ITV 4:15pm-6:40pm (2 hours 25 minutes)
James Bond teams up with a KGB agent to recover missing British and Soviet nuclear submarines, before whoever stole them can use their warheads. Unfortunately, 007 was responsible for the death of his new ally’s lover – and she is determined to make him pay before their mission is complete. Spy adventure, starring Roger Moore, Barbara Bach, Curt Jurgens and Richard Kiel.

Last Man Standing (1996) ITV4 9:00pm-11:00pm
A tough mobster pitches up at a lonely town on the Texan border during the Prohibition era, and spies an opportunity to cash in on the intense rivalry between warring Irish and Italian crime gangs by offering his services to both sides. Action adventure set in the 1930s, starring Bruce Willis, Christopher Walken and Alexandra Powers.

MONDAY 28th May

.
Hook (1991) Sony Movie Channel 2:55am-6:00am (3 hours 5 minutes)
Peter Pan, who has finally grown up and is now a married lawyer with a family of his own, is whisked away by Tinkerbell to Neverland, where he must learn to fly again if he is to save his children from the clutches of Captain Hook. Steven Spielberg’s fantasy adventure, with Robin Williams, Dustin Hoffman, Julia Roberts, Bob Hoskins and Maggie Smith.

Matilda (1996) Sony Movie Channel 9:50am-12:00pm (2 hours 10 minutes)
A gifted youngster is packed off by her selfish parents to the prison-like Crunchem Hall School. Once there, she befriends a sweet-natured teacher who convinces her that not all grown-ups are bad – and urges her to use her special powers to turn the tables on the nasty headmistress. Fantasy comedy, adapted from the children’s book by Roald Dahl, with Mara Wilson, Pam Ferris, Embeth Davidtz, Rhea Perlman and Danny DeVito, who also directed.

Matilda Clothing

Clueless (1995) Channel 4 11:15am-1:10pm (1 hour 55 minutes)
A rich high-school student uses all her charm and financial clout to boost an awkward new pupil’s image, but soon finds she has created a monster – while her own popularity suffers in the process. Comedy inspired by Jane Austen’s Emma, starring Alicia Silverstone, Stacey Dash, Brittany Murphy and Paul Rudd.

Clueless Clothing

Escape to Victory (1981) Dave 12:50pm-3:10pm (2 hours 20 minutes)
Allied PoWs take to the football field when a group of Nazi officers comes up with the idea to have them take on a German team for a propaganda event. However, the prisoners see a chance to escape during the match. Second World War adventure, with Michael Caine, Sylvester Stallone, Max von Sydow and Daniel Massey. Soccer legends also making appearances include Pele, Bobby Moore and Ossie Ardiles.

Butch Cassidy and the Sundance Kid (1969) Dave 3:10pm-5:20pm (2 hours 10 minutes)
Two notorious outlaws’ routine of bank and train robberies is cut short when a seemingly unstoppable posse is formed to catch them. The pair plan to flee America and start a new life in Bolivia, with the Sundance Kid’s schoolmistress lover in tow – but staying ahead of the law is not so easy. Western, starring Paul Newman, Robert Redford and Katharine Ross.

Hard Target (1993) 11:00pm-1:00am
A woman searching for her missing father hires an out-of-work merchant sailor to guide her through the streets of New Orleans, where his martial arts skills are greatly tested in a series of encounters with sadistic hunters of human prey. John Woo’s action thriller, starring Jean-Claude Van Damme, Yancy Butler, Lance Henriksen and Wilford Brimley.

Heat (1995) Film4 11:10pm-2:25am (3 hours 15 minutes)
An armoured car hold-up sets a veteran police detective on the trail of a highly intelligent career criminal, whom he is obsessed with capturing. Meanwhile, the robber is planning an elaborate bank heist as his final job before retiring, and a complex game of cat and mouse develops between the two. Michael Mann’s crime thriller, starring Al Pacino, Robert De Niro, Val Kilmer, Jon Voight, Tom Sizemore and Natalie Portman.

Whatever you’re up to this bank holiday weekend, don’t forget to let things defrost and bring a pair of sunnies…. because you never know!

The Weekly Retro Movie Rundown!

Holy smokes Batman! Another retro movie weekend is here and boy are we excited!

Kicking down the door of our local Blockbusters (metaphorically), we find ourselves faced with a entire plethora of awesome retro movies just waiting to be released and enjoyed. Walking the isles, we gaze across the start-studded covers with all their promise or action, romance and of course some cracking one liners. After carefully selecting our weekend fill, we’ll slam our membership card on the desk before smoothly walking away in what felt like slow motion and through the fog. We will be back…

Have a happy retro weekend!

SATURDAY 20th May

.
The Parent Trap (1998) 5STAR 1:30pm-4:05pm
Identical twin sisters who are unaware of each other’s existence meet by accident. They decide to join forces in a bid to reunite their estranged parents, and switch places to get the warring couple to kiss and make up. Remake of the 1961 Disney comedy, starring Dennis Quaid, Natasha Richardson, Elaine Hendrix and Lindsay Lohan in a dual role.

Last Action Hero (1993) Sony channel 6:20pm-9:00pm (2 hours 40 minutes)
A boy watching an action movie is transported into the film by a magic ticket and meets its hero figure, who refuses to believe he is a fictional character. Matters take a turn for the worse when the screen villain gets hold of the ticket and crosses over into the real world – where bad guys can win. Comedy adventure, starring Arnold Schwarzenegger, Austin O’Brien, Charles Dance, F Murray Abraham and Anthony Quinn.

Navy Seals (1990) ITV4 9:00pm-11:20pm
The US Navy’s elite commando force embarks on a dangerous covert mission to rescue hostages from an Arab terrorist in Beirut. However, the assignment proves far more serious than expected when they realise their enemies have acquired powerful stolen missiles. Action adventure, starring Charlie Sheen, Michael Biehn, Joanne Whalley, Bill Paxton and Rick Rossovich.

Total Recall (1990) ITV 9:50pm-12:20am
A construction worker pays to have fake memories of a dream holiday implanted into his brain, but discovers his mind has already been tampered with – apparently to erase his true identity as a secret agent from a colony on Mars. He journeys to the planet in search of the truth, but is drawn into a conflict between the tyrannical ruler and a rebel faction. Paul Verhoeven’s sci-fi thriller, starring Arnold Schwarzenegger, Rachel Ticotin and Michael Ironside.

The Outlaw Josey Wales (1976) Dave 10:00pm-12:40am (2 hours 40 minutes)
A Confederate soldier refuses to surrender at the end of the Civil War, and is branded a dangerous outlaw. Crossing America in search of sanctuary from the army and bounty hunters, he only wants solitude – but ends up with a strange assortment of travelling companions. Western, directed by and starring Clint Eastwood. With Chief Dan George and Sondra Locke

From Dusk Till Dawn (1996) ITV4 4 11:20pm-1:15am
A crook and his unhinged brother take a preacher’s family hostage and cross the border into Mexico. They head to a rough strip club to make a planned rendezvous with a third party – but they soon have to live on their wits when they realise that the establishment’s staff are vampires. Horror, starring George Clooney, Harvey Keitel, Quentin Tarantino, Juliette Lewis and Salma Hayek.

SUNDAY 21st May

.
Hook (1991) Sony Movie Channel 11:30am-2:35pm (3 hours 5 minutes)
Peter Pan, who has finally grown up and is now a married lawyer with a family of his own, is whisked away by Tinkerbell to Neverland, where he must learn to fly again if he is to save his children from the clutches of Captain Hook. Steven Spielberg’s fantasy adventure, with Robin Williams, Dustin Hoffman, Julia Roberts, Bob Hoskins and Maggie Smith.

Willow (1988) Channel 5 2:45pm-5:10pm (2 hours 25 minutes)
A farmer with dreams of becoming a wizard finds an abandoned baby, who is destined to bring about the downfall of an evil queen. The wicked tyrant’s minions have been sent to kill the child before she can fulfil the prophecy, and it falls to the would-be sorcerer to protect her, with the aid of a rogue warrior. Fantasy adventure, starring Warwick Davis and Val Kilmer.

Time Bandits (1981) Film4 2:50pm-5:05pm (2 hours 15 minutes)
A bemused schoolboy is escorted on a bizarre journey through time by a group of larcenous dwarfs. His adventures lead him to encounters with various characters from history – but none of them are quite what he had imagined. Terry Gilliam’s fantasy comedy, starring Craig Warnock, David Rappaport, John Cleese, Michael Palin, Sean Connery, Ian Holm, Ralph Richardson and David Warner.

Robin Hood (1973) Chennel 4 3:50pm-5:30pm (1 hour 40 minutes)
The adventures of the legendary outlaw and Sherwood Forest’s band of heroes as they rob the rich to feed the poor, while evil Prince John hatches a cunning plan to exact revenge and finish off the brigands. Disney animation, with the voices of Terry-Thomas, Peter Ustinov, Phil Harris, Brian Bedford and Monica Evans.

The Man with the Golden Gun (1974) ITV 4:20pm-6:40pm (2 hours 20 minutes)
James Bond’s investigation into the death of a world-renowned scientist working on solar technology draws him into a battle of wits with a stealthy assassin, who dispatches his victims with a golden bullet and has the British secret agent next in his sights. Spy adventure, starring Roger Moore, Christopher Lee, Britt Ekland and Maud Adams.

James Bond TShirts

Labyrinth (1986) Channel 5 5:10pm-7:05pm (1 hour 55 minutes)
A teenager wishes her baby brother would be taken away, only to have her request granted by a band of goblins and their sinister king. She regrets her decision and sets out to rescue him, but to reach the castle where he is being held, she must find her way through a magical maze full of strange creatures. Jim Henson’s fantasy adventure, starring Jennifer Connelly and David Bowie.

Labyrinth Merchandise

The Cable Guy (1996) Sony Movie Channel 7:05pm-9:00pm (1 hour 55 minutes)
A man makes the mistake of engaging a cable TV installer in conversation in a ploy to get all the channels for free. However, the manic repairman shows an invincible determination to be his new best friend – and does not take kindly to rejection. Comedy directed by Ben Stiller, starring Jim Carrey, Matthew Broderick and George Segal.

The Terminator (1984) Spike 9:00pm-11:00pm (2 hours)
A cyborg assassin is sent on a murderous mission back in time to the 20th century, where he wreaks havoc while searching for his intended victim – a woman whose unborn son is destined to lead the human race in a war against machines. However, a soldier has also been sent from the future to protect her. James Cameron’s sci-fi thriller, starring Arnold Schwarzenegger, Linda Hamilton and Michael Biehn.

Highlander (1986) Channel 5 11:55pm-2:00am (2 hours 5 minutes)
A 16th-century Scottish clansman discovers he is one of a race of immortal warriors who can only be killed by beheading, and who are destined to fight to the death until just one survives. Centuries later in modern-day New York, he prepares for a final showdown with his deadliest enemy. Fantasy action adventure, starring Christopher Lambert, Sean Connery, Clancy Brown and Roxanne Hart.

Whatever you’re up to this weekend, stay cool, stay humble and stay out all night!

The Weekly Retro Movie Rundown!

Sweet honey and pancakes! Must be time for another retro movie weekend!

With a swish and a swoosh, we’re making quick work of the almost herculean task of freshly painting a black canvas of a room (we said almost). Starting at one corner, we’ll watch the fresh, bright new colour explode outwards with each new stroke of the brush as we breathe a whole new character to a once tired and uninspiring space. With the smell of newness and change in the air, we’ll step back from our work to admire our new creation before taking a moment to capture our achievements onto celluloid wonder.

Have a happy retro weekend!

SATURDAY 28th JANUARY

.
Gold
(1974) Channel 5 11:25am-1:50pm (2 hours 25 minutes)
A South African engineer is appointed general manager of a gold mine, and exposes a conspiracy to boost the price of the ore by drilling into an underground lake beneath where the company is digging, causing a devastating flood. Action adventure based on a novel by Wilbur Smith, starring Roger Moore, Susannah York, Ray Milland, Bradford Dillman and John Gielgud.

101 Dalmatians (1996) 5STAR 2:50pm-5:00pm
Wicked fashion designer Cruella De Vil steals a huge litter of newborn Dalmatian puppies to turn into a magnificent coat – but the lucky pups have many four-legged friends who are determined the evil woman and her cronies will get their just deserts. Disney’s live-action remake of the animated comedy adventure, starring Glenn Close, Jeff Daniels, Joely Richardson, Hugh Laurie and Mark Williams.

Looney Tunes: Back in Action (2003) ITV2 4:05pm-5:50pm
Daffy Duck tires of playing second fiddle to Bugs Bunny, so sets off to seek his fortune. He ends up helping a would-be stuntman rescue his screen idol father, in reality a secret agent, who has been kidnapped by the deranged chairman of the Acme Corporation. Live action and animated comedy, with Brendan Fraser, Steve Martin, Timothy Dalton and Jenna Elfman.

Clueless (1995) Film4 5:05pm-6:55pm (1 hour 50 minutes)
A rich high-school student uses all her charm and financial clout to boost an awkward new pupil’s image, but soon finds she has created a monster – while her own popularity suffers in the process. Comedy inspired by Jane Austen’s Emma, starring Alicia Silverstone, Stacey Dash, Brittany Murphy and Paul Rudd.

Clueless Merchandise

Big Momma’s House (2000) 5STAR 8:30pm-10:35pm
A dedicated FBI agent will stop at nothing to catch a dangerous escaped convict, even if it means donning a fat suit and drag to pose as the obese old woman who lives across the road from the felon’s girlfriend. Comedy, with Martin Lawrence, Nia Long, Paul Giamatti, Jascha Washington, Terrence Dashon Howard and Ella Mitchell.

SUNDAY 29th JANUARY

.
The Love Bug
(1968) Film4 1:00pm-3:10pm (2 hours 10 minutes)
Herbie, an irrepressible Beetle car with a mind of its own, takes a shine to a struggling racing driver and leads him to victory on the track. However, his success attracts the attention of an unscrupulous rival competitor, who will go to any lengths to win the most important race of all. Disney comedy, starring Dean Jones, Michele Lee, Buddy Hackett and David Tomlinson.

The Borrowers (1997) Film4 3:10pm-4:50pm (1 hour 40 minutes)
A family of four-inch-high people living beneath the floorboards of an ordinary human home help the owner’s son fight back when a dastardly lawyer plans to demolish the house and make way for a luxury apartment block. Children’s fantasy, starring John Goodman, Jim Broadbent, Celia Imrie, Flora Newbigin and Tom Felton.

Inspector Gadget (1999) ITV2 3:00pm-4:35pm (1 hour 35 minutes)
A clumsy security guard is critically injured during a run-in with a thief, so his cybernetics-expert employer transforms him into the ultimate crime-fighting machine – a bionic officer with an array of gadgets and weaponry cunningly concealed inside his body. Disney comedy adventure based on the 1980s cartoon series, starring Matthew Broderick, Rupert Everett and Joely Fishe.

The River Wild (1994) Film4 6:50pm-9:00pm (2 hours 10 minutes)
A headstrong white-water rafting expert embarks on a holiday with her family, but their fun comes to an abrupt end when two killers show up. The fugitives’ only escape route from the law is down a raging river, so they take the woman and her son hostage to act as guides. Meanwhile, her husband desperately tries to keep track from the riverbank, waiting for his opportunity to launch a rescue attempt. Action thriller directed by the late Curtis Hanson, with Meryl Streep, Kevin Bacon, David Strathairn and Joseph Mazzello.

X-Men (2000) E4 7:00pm-9:00pm (2 hours)
Super-powered outsiders Rogue and Wolverine find themselves at a school for mutants which is run by a benevolent psychic professor. While there, they agree to join others with similar gifts to take on a superhuman mutant terrorist faction intent on establishing dominance over mankind. Sci-fi comic-book adventure, starring Hugh Jackman, Patrick Stewart, Ian McKellen, Anna Paquin and Halle Berry.

Superhero Merchandise

Cliffhanger (1993) ITV 10:45pm-12:45am (2 hours)
A retired mountain rescue expert is drawn into a battle of wits with a psychopathic criminal searching for a $100million fortune lost in the Rockies – and puts his life on the line as he negotiates the treacherous mountains in a bid to stay one step ahead of the crook. Action thriller, starring Sylvester Stallone, John Lithgow, Janine Turner and Michael Rooker.

Sleepy Hollow (1999) Channel 4 11:00pm-1:00am (2 hours)
A sceptical 18th-century detective is sent to a small hamlet supposedly terrorised by a demonic headless horseman who decapitates his victims. The investigator refuses to believe in the supernatural, convinced a human killer is behind the murders – but the legend proves to be all too true. Tim Burton’s gothic horror, starring Johnny Depp, Christina Ricci, Miranda Richardson and Christopher Walken.

The Cider House Rules (1999) BBC2 11:30pm-1:30am (2 hours)
An orphan grows up under the wing of the doctor running the home where he lives, and helps him deliver babies to unmarried mothers and perform abortions. However, he is eager to see more of life and joins a pilot and his girlfriend on the road – but unforeseen events present him with a host of difficult personal and moral decisions. Drama, starring Michael Caine in an Oscar-winning role, with Tobey Maguire, Charlize Theron and Paul Rudd.

Whatever you’re up to this weekend, always remember to hit save and don’t forget to always have spare batteries around….just in case.

The Weekly Retro Movie Rundown!

Land ahoy! It’s the ruddy weekend again! Must be time for the first Retro Movie Rundown of 2016!

Like an amateur and eager model boat enthusiast, we find ourselves on the banks of our local marine pond with our trusty craft, batteries full of charge and a head full of excitement. We’ll get the propellers spinning to simply mind-boggling speeds as we skip and dance our way around the pond surface. Twisting and turning like a gazelle looking to out run a Cheetah, we’ll hum along until our time is up and our power is all used up….which is hopefully somewhere near the edge.

Have a happy retro weekend!

SATURDAY 9TH JANUARY

.
The Towering Inferno
(1974) More4 9:45am-1:00pm (3 hours 15 minutes)
The world’s tallest building goes up in flames during the opening celebrations. While the architect who designed the skyscraper tries to save the party-goers trapped on the 135th floor, a fire chief leads a valiant attempt to fight the blaze. Disaster movie, starring Paul Newman, Steve McQueen, Faye Dunaway, William Holden, Fred Astaire, Richard Chamberlain, Susan Blakely and Robert Vaughn.

The Sea Wolves (1980) 5USA 12:35pm-3:10pm (2 hours 35 minutes)
The German Navy use three Goa-based vessels to attack Allied shipping, and their British counterparts cannot retaliate as they are moored in neutral waters. A group of retired officers living in India unofficially returns to duty to deal with the threat. Fact-based Second World War adventure, starring Gregory Peck, Roger Moore, David Niven, Trevor Howard, Barbara Kellerman and Patrick Macnee.

Addams Family Values (1993) 5* 3:50pm-5:45pm (1 hour 55 minutes)
Spooky couple Gomez and Morticia hire a nanny to look after their new baby son – and stop him suffering an early death at the hands of his jealous elder siblings. Romance soon blossoms between the new childminder and Uncle Fester, but he does not realise she is planning to kill him once she has got hold of the family fortune. Comedy sequel, starring Anjelica Huston, Raul Julia, Christopher Lloyd, Christina Ricci and Joan Cusack.

Jurassic Park (1993) ITV2 5:45pm-8:10pm (2 hours 25 minutes)
Scientists are given a sneak preview of a safari park inhabited by genetically engineered dinosaurs created by an eccentric tycoon. However, it all goes wrong when a greedy employee sabotages the security systems, allowing the prehistoric beasts to roam free and hunt the visitors. Steven Spielberg’s action adventure, starring Sam Neill, Laura Dern, Jeff Goldblum, Richard Attenborough and Samuel L Jackson.

Jurassic Park TShirts

Terminal Velocity (1994) Film4 7:00pm-9:00pm (2 hours)
A skydiving instructor tries to clear himself of responsibility for the death of a woman whose parachute failed to open. However, he later learns she is a Russian spy who faked her own demise, and now needs his help to foil an international criminal conspiracy out to steal a fortune in bullion. Action thriller, starring Charlie Sheen, Nastassja Kinski and James Gandolfini.

Transformers: Revenge of the Fallen (2009) E4 8:00pm-11:00pm (3 hours)
The war between the shape-shifting robots erupts once again, as the first of the evil Decepticons leads an attack on Earth to locate an ancient planet-destroying machine. Hapless teenager Sam Witwicky is caught in the middle of the ensuing conflict as he holds the key to discovering the location of the device. Sci-fi adventure sequel, starring Shia LaBeouf and Megan Fox.

Transformers Merchandise

Pale Rider (1985) ITV4 9:00pm-11:25pm (2 hours 25 minutes)
An unscrupulous landowner threatens to throw gold-miners off their land and take the riches for himself. As the law turns a blind eye to their troubles, the miners desperately need a saviour – who happens to arrive in the form of a mysterious preacher with formidable gunfighting skills. Western, directed by and starring Clint Eastwood, alongside Michael Moriarty, Carrie Snodgress and Richard Dysart.

The Fast and the Furious (2001) ITV2 10:20pm-12:25am (2 hours 5 minutes)
In a move to identify suspected hijackers, an undercover police officer infiltrates the high-octane world of illegal late-night street racing by rival gangs. He is befriended by a champion driver, but when he also forms a bond with the racer’s sister, he is pitched into a conflict of loyalties. Thriller, starring Vin Diesel, Paul Walker, Michelle Rodriguez and Jordana Brewster.

National Lampoon’s Vacation (1983) GOLD 11:00pm-1:00am (2 hours )
A bumbling all-American family man takes his wife and kids on a disaster-filled cross-country drive to California to visit famous theme park Walley World – but their chances of arriving at their destination in one piece are looking slim. Comedy, starring Chevy Chase, Beverly D’Angelo, Randy Quaid, Imogene Coca, Anthony Michael Hall, Christie Brinkley and John Candy.

The Peacemaker (1997) BBC1 London 12:00am-1:55am (1 hour 55 minutes)
A military intelligence officer and a government expert on nuclear weapons team up to find the terrorists who have stolen ten atomic bombs from a train. The duo are initially reluctant to co-operate, but a grudging respect gradually develops after they are forced to work together. Action thriller, starring George Clooney, Nicole Kidman, Marcel lures and Armin Mueller-Stahl.

SUNDAY 10TH JANUARY

.
Thunderball
(1965) ITV London 2:55pm-5:30pm (2 hours 35 minutes)
James Bond travels to the Bahamas on the trail of two nuclear warheads stolen from a British aircraft. The lethal weapons have fallen into the hands of international crime syndicate Spectre, which plans to fire them at the US coast unless an exorbitant ransom is paid. Spy adventure, starring Sean Connery, Claudine Auger, Adolfo Celi and Lois Maxwell.

Bean (1997) ITV2 2:45pm-4:30pm (1 hour 45 minutes)
The hapless fool is employed as a security guard for a British art gallery and is sent to Los Angeles to bring back a famous painting. Unfortunately, he finds himself mistaken for a renowned art professor and invited to make an important presentation. Mel Smith’s British comedy, starring Rowan Atkinson, Burt Reynolds, Peter MacNicol, John Mills, Peter Capaldi and June Brown.

Mr Bean TShirts

The Lost World: Jurassic Park (1997) ITV2 4:30pm-7:00pm (2 hours 30 minutes)
Scientist Dr Ian Malcolm reluctantly joins a research team on the island where his employer first designed genetically engineered dinosaurs. Meanwhile, a big-game hunter takes the chance to bag the biggest prize of all – a Tyrannosaurus rex. Steven Spielberg’s dinosaur adventure sequel, starring Jeff Goldblum, Julianne Moore, Pete Postlethwaite and Richard Attenborough.

Iron Man (2008) E4 6:30pm-9:00pm (2 hours 30 minutes)
Arms manufacturer Tony Stark is taken hostage by a terrorist group and realises the weapons his company build have been falling into the wrong hands. Using his engineering skills to construct a hi-tech armoured suit, he manages to escape and then puts the technology to good use in the fight against evil around the world. Superhero adventure, starring Robert Downey Jr, Jeff Bridges, Gwyneth Paltrow and Terrence Howard.

Iron Man Merchandise

Star Trek: Generations (1994) Channel 5 6:40pm-9:00pm (2 hours 20 minutes)
USS Enterprise Captain Jean-Luc Picard must stop a deranged genius obsessed with gaining access to a mysterious energy source – regardless of the threat to entire civilisations that lie in his path. Help arrives from an unlikely quarter – his supposedly long dead predecessor Captain James T Kirk. Sci-fi adventure sequel, starring Patrick Stewart, William Shatner, Malcolm McDowell and Whoopi Goldberg.

Star Trek TShirts

Assassins (1995) ITV4 11:05pm-1:45am (2 hours 40 minutes)
Hitman Robert Rath is planning to quit his lethal profession, especially when he is stalked by a ruthless younger assassin who has no qualms about killing innocent bystanders. But as Rath takes on his last assignment, he decides to protect his intended target after his rival comes gunning for her. Thriller, starring Sylvester Stallone, Antonio Banderas and Julianne Moore.

Signs (2002) BBC1 London 11:25pm-1:05am (1 hour 40 minutes)
A former clergyman who has lost his faith since his wife’s death discovers a number of crop circles on his land. Initially believing them to be a prank, he gradually begins to suspect an alien invasion is at hand. As a series of strange and terrifying events takes place, he and his family are forced into hiding in their farmhouse, and must work together to survive. M Night Shyamalan’s sci-fi thriller, starring Mel Gibson and Joaquin Phoenix.

Footloose (1984) Channel 4 11:30pm-1:25am (1 hour 55 minutes)
A rebellious, hip-swinging student from the city moves to a small religious community, where he instantly clashes with an old-school fire-and-brimstone preacher – who has banned dancing and rock ‘n’ roll because he considers them immoral. Drama, starring Kevin Bacon, Lori Singer, John Lithgow, Chris Penn, Dianne Wiest and Sarah Jessica Parker.

Whatever you’re up to this weekend, make sure you wrap up warm and don’t forget to save your game.
xoxo